RoadBikeReview.com's Forum Archives - General


Archive Home >> General(1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22 23 24 25 26 27 28 29 30 31 32 33 34 35 36 )


will allergies/benadryl cause heart rates to be higher?(3 posts)

will allergies/benadryl cause heart rates to be higher?Grinch
Mar 28, 2003 6:01 PM
Just did one of my more routine rides and noticed my heart stayed elevated by about 7-10 bpm. Could this be caused by either pollen allergies(acting up right now)or the benadryl I've been taking?
re: will allergies/benadryl cause heart rates to be higher?Jon Billheimer
Mar 28, 2003 6:41 PM
Could be, especially if Benadryl has pseudoephedrine or a similar central nervous system stimulant in it. Look on the label.
re: will allergies/benadryl cause heart rates to be higher?merckx56
Mar 28, 2003 7:36 PM
It's the Benadryl. The diphenhydramine causes the elevated HR. I've been taking an allergy pill with pseudoephidrine and chlorpheniramine maleate and haven't noticed the same HR elevations that I notice when taking the Benadryl. According to rxlist.com, the active ingredient in the Benadryl can cause excessive sweating, hypotension and tachycardia. The same side effects can be caused by Sudafed, which has the pseudoephedrine, but it states that usually only in hypersensitive patients. Everyone has different body chemistry. Try a few things and see what works!